Talk

Advanced search

to think "nightmares" is not a valid side-effect of Tamiflu?

(37 Posts)
JoesMummy09 Mon 10-Aug-09 23:03:07

ITV have run a story on the news about possible side effects of Tamiflu on children under 12. Fair enough.

They then have a woman telling us that her children had reactions to the drug, including the <ahem> side-effect of "nightmares".

Am I being unreasonable to think that this is rubbish?

lockets Mon 10-Aug-09 23:05:04

Message withdrawn

FAQtothefuture Mon 10-Aug-09 23:05:49

why rubbish - if one of my DS's were taking it and suddenly had an increase in nightmares then I would class it as a reaction to the drug too.........

naturopath Mon 10-Aug-09 23:05:55

apparently it's true. adults have also had nightmares and hallucinations. can b a side-effect of other drugs..

MaggieBelleVirgo Mon 10-Aug-09 23:07:08

no I don't think so. my mother had me on ventolin for years. i got terrible nightmares quite regularly. found out later that that was quite common, but who would have thought to tell that to their doctor, who would have known that that was relevant. I'm on salamol now, so's my dc1. we never get nightmares. thank god.

JoesMummy09 Mon 10-Aug-09 23:07:31

It's lazy reporting. Nightmares are not an actual medical side-effect. Particularly when there are genuine ones like vomiting for example.

MaggieBelleVirgo Mon 10-Aug-09 23:08:06

what????

Guadalupe Mon 10-Aug-09 23:08:09

I thought people had cited having nightmares as a symptom of swine flu, presumably from the fever/high temp?

lockets Mon 10-Aug-09 23:09:12

Message withdrawn

Guadalupe Mon 10-Aug-09 23:09:22

I think I have read that on here anyway, when people have described their symptoms

JoesMummy09 Mon 10-Aug-09 23:09:58

I stand corrected. Accept hallucinations can be caused by drugs... but what this lady is claiming is not fact - just anacdote.

Think the news should deal in facts when it comes to sciencey stuff.

corblimeymadam Mon 10-Aug-09 23:11:25

Message withdrawn

herbietea Mon 10-Aug-09 23:11:43

Message withdrawn

Reallytired Mon 10-Aug-09 23:12:15

High fever can often cause nightmares. It matters little what has caused the fever. My father tells me that he had hallinations when he had severe maleria 30 years ago.

The difficulty is seperating side affects of tamiflu from symptoms of swine flu.

JoesMummy09 Mon 10-Aug-09 23:13:43

But is it the swine flu and the fever causing the nightmares or the Tamiflu?

I just think that with no medical evidence they should not have run that. It's scare-mongering.

JoesMummy09 Mon 10-Aug-09 23:14:18

sorry x-post with Reallytired.

Silver1 Mon 10-Aug-09 23:14:36

Swine Flu can have a serious kick to it. A nasty chest infection often follows-very bad if you have asthma, temperature can soar, and the immune system can go into over drive attacking the body- that to me is a nightmare.
So would I give Tamiflu to my asthmatic tot knowing it may well cause nightmares?
Yes, we can help make bad dreams better, but if Swine flu takes hold we can't make that better without a lot of medical trauma the perceived affects of which may last for months or years of nightmares as they remember it all-being seriously ill is scary stuff.

As an aside I have been on ventolin for years-even nebulise it regularly and no nightmares, in fact MaggieBELLEVirgo you are honestly the first person I've ever heard say this.

MaggieBelleVirgo Mon 10-Aug-09 23:20:42

Silver, I used to dream I was being possessed by an evil spirit or the devil. I honestly felt 'whirring' in my ears /head, and I felt like the bed had thrown me upright in to a standing position and there was wind in the room. It all felt so real.

no problems with salamol though. i'll stick with that!!

Silver1 Mon 10-Aug-09 23:25:34

WOW- Never had or heard of anything like it-don't doubt you at all, medicine affects different people in different ways, so glad you have sorted it.

FAQtothefuture Mon 10-Aug-09 23:31:01

done a quick google and a few websites do list nightmares among possible side effects for ventolin.

readbtweenthelines Fri 14-Aug-09 22:56:44

Tamiflu is known to cause psychological side effects in some (who knows who or why) so nightmares would make sense.

Verity79 Sat 15-Aug-09 09:33:59

I can well believe that a drug can cause side effects like nightmares. My epilepsy meds have listed as one of the side effects seizures shock.

Co-codamol gives me screaming nightmares. My DH made me stop taking them as I would hit him in my sleep blush. Was taking them as had post-viral fatigue and all my joints ACHED. I took them again when pg a few years later and the same thing happened again. Haven't had any nightmares since or inbetween the two times I took them. Apparently a low protein diet exacerbates the effect.

questioneverything Sat 15-Aug-09 15:55:30

When I was in the maternity unit after having a nasty crash c/section they gave me some drugs and I had terrible nightmares.

Tamiful is banned in Japan, because a couple of children tried to kill themselves while on it.

But hey in this country the doctors/drugs/pharma's are a 'sacred cow' to be worshipped and not condemmed.

ALL drugs have side effects, All vaccines have leaflets in them that tell you they have side effects.

Did you know that some vaccines now include Autisam as a possible side effect, not proven but possible. They do this to avoid being sued, because if you kids gets autisam then you were told, you should have read the risks and therefore they are not liable.

questioneverything Sat 15-Aug-09 16:01:22

tamiflu

It clearly states on the Roche tamiflu package inset that neurological episodes can happen, such as hallucinations, and behavioural episodes some of which have been fatal.

chegirl Sat 15-Aug-09 16:02:02

Sorry I have skipped to the end because this has got to come out!

Nightmares ARE a horrible side affect of many medications. High dose steroids included. I really do not think you would be so dismissive if you had a sick child who was also suffering from terrifying nightmares.

It is hidious and vile and I will never forget what those drugs did to my DD. It was a known side affect but no one had told us, it was also avoidable by giving her the medication earlier in the day.

So sorry but YABU.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now